Alert archive / Illinois / River Flood Watches in 2021
River Flood Watch 7, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood watch at May 8, 2021, 10:30 AM CDT for Hancock County, McDonough County, Illinois. It took effect at May 9, 2021, 12:37 PM CDT. It was in force for 22 hr.
The area
The outline as issued.
The facts
- Issued
- May 8, 2021, 10:30 AM CDT (15:30 UTC)
- In effect from
- May 9, 2021, 12:37 PM CDT
- Expired
- May 10, 2021, 10:52 AM CDT
- In force
- 22 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hancock County, IL, McDonough County, IL
The radar
The Lincoln radar (KILX), 128 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point La Moine River at Colmar (CLMI2). The gauge peaked at 18.50 ft at May 10, 2021, 9:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05584500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
008
WGUS63 KDVN 081530
FFADVN
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Quad Cities IA IL
1030 AM CDT Sat May 8 2021
...The National Weather Service in Quad Cities IA IL has issued a
Flood Watch for the following rivers in Illinois...
La Moine River at Colmar affecting Hancock and McDonough Counties.
River Forecasts includes forecast precipitation for the next 24
hours. If rainfall amounts are less than currently forecast then the
river may not reach flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Watch means there is a potential for flooding based on
current forecasts. You should monitor later forecasts and be alert
for possible flood warnings. Those living in areas prone to flooding
should be prepared to take action should flooding develop.
Additional information is available at www.weather.gov/quadcities.
The next statement will be issued this evening.
&&
ILZ034-035-082330-
/O.NEW.KDVN.FL.A.0007.210509T1737Z-210510T1852Z/
/CLMI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1030 AM CDT Sat May 8 2021
The National Weather Service in Quad Cities has issued a
* Flood Watch for
the La Moine River at Colmar.
* From Sunday afternoon to Monday afternoon.
* At 9:45 AM CDT Saturday the stage was 5.9 feet.
* Flood stage is 20.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early tomorrow afternoon.
* Impact...At 20.0 feet, Water affects the lowest portions of
Lambert Road and affects Lamar Road approximately 100 feet north
of the intersection with County Road 26.
* Impact...At 22.5 feet, Water affects lower roads around Birmingham.
&&
LAT...LON 4043 9093 4024 9074 4013 9066 4013 9072
4040 9102
$$
Cousins7 follow-up statements
666
WGUS63 KDVN 090148
FFADVN
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Quad Cities IA IL
848 PM CDT Sat May 8 2021
...The Flood Watch is extended for the following rivers in
Illinois...
La Moine River at Colmar affecting Hancock and McDonough Counties.
River Forecasts include past precipitation and forecast
precipitation for the next 24 hours. If rainfall amounts are less
than currently forecast then the river may not reach flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Watch means there is a potential for flooding based on
current forecasts. You should monitor later forecasts and be alert
for possible flood warnings. Those living in areas prone to flooding
should be prepared to take action should flooding develop.
Additional information is available at www.weather.gov/quadcities.
The next statement will be issued early Sunday morning.
&&
ILZ034-035-091000-
/O.EXT.KDVN.FL.A.0007.210510T0651Z-210512T0036Z/
/CLMI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
848 PM CDT Sat May 8 2021
The Flood Watch continues for
the La Moine River at Colmar.
* From late Sunday night to Tuesday evening.
* At 7:45 PM CDT Saturday the stage was 5.8 feet.
* Flood stage is 20.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached early Monday morning.
* Impact...At 20.0 feet, Water affects the lowest portions of
Lambert Road and affects Lamar Road approximately 100 feet north
of the intersection with County Road 26.
&&
LAT...LON 4043 9093 4024 9074 4013 9066 4013 9072
4040 9102
$$
Simmons899
WGUS63 KDVN 090945
FFADVN
Flood Watch
National Weather Service Quad Cities IA IL
445 AM CDT Sun May 9 2021
...The Flood Watch continues for the following rivers in Illinois...
La Moine River at Colmar affecting Hancock and McDonough Counties.
River Forecasts include past precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Watch means there is a potential for flooding based on
current forecasts. You should monitor later forecasts and be alert
for possible flood warnings. Those living in areas prone to flooding
should be prepared to take action should flooding develop.
Additional information is available at www.weather.gov/quadcities.
The next statement will be issued late this morning.
&&
ILZ034-035-091745-
/O.CON.KDVN.FL.A.0007.210510T0651Z-210512T0036Z/
/CLMI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
445 AM CDT Sun May 9 2021
The Flood Watch continues for
the La Moine River at Colmar.
* From late tonight to Tuesday evening.
* At 3:45 AM CDT Sunday the stage was 5.9 feet.
* Flood stage is 20.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached just after midnight tonight.
* Impact...At 20.0 feet, Water affects the lowest portions of
Lambert Road and affects Lamar Road approximately 100 feet north
of the intersection with County Road 26.
&&
LAT...LON 4043 9093 4024 9074 4013 9066 4013 9072
4040 9102
$$
McClure255
WGUS63 KDVN 091537
FFADVN
Flood Watch
National Weather Service Quad Cities IA IL
1037 AM CDT Sun May 9 2021
...The Flood Watch continues for the following rivers in Illinois...
La Moine River at Colmar affecting Hancock and McDonough Counties.
River Forecasts include past precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Watch means there is a potential for flooding based on
current forecasts. You should monitor later forecasts and be alert
for possible flood warnings. Those living in areas prone to flooding
should be prepared to take action should flooding develop.
Additional information is available at www.weather.gov/quadcities.
The next statement will be issued this afternoon.
&&
ILZ034-035-092345-
/O.CON.KDVN.FL.A.0007.210510T0651Z-210512T0036Z/
/CLMI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1037 AM CDT Sun May 9 2021
The Flood Watch continues for
the La Moine River at Colmar.
* From late tonight to Tuesday evening.
* At 10:15 AM CDT Sunday the stage was 10.6 feet.
* Flood stage is 20.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached just after midnight tonight.
* Impact...At 20.0 feet, Water affects the lowest portions of
Lambert Road and affects Lamar Road approximately 100 feet north
of the intersection with County Road 26.
* Impact...At 22.5 feet, Water affects lower roads around Birmingham.
&&
LAT...LON 4043 9093 4024 9074 4013 9066 4013 9072
4040 9102
$$
Ervin508
WGUS63 KDVN 092044
FFADVN
Flood Watch
National Weather Service Quad Cities IA IL
344 PM CDT Sun May 9 2021
...The Flood Watch continues for the following rivers in Illinois...
La Moine River at Colmar affecting Hancock and McDonough Counties.
River Forecasts include past precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Watch means there is a potential for flooding based on
current forecasts. You should monitor later forecasts and be alert
for possible flood warnings. Those living in areas prone to flooding
should be prepared to take action should flooding develop.
Additional information is available at www.weather.gov/quadcities.
The next statement will be issued this evening.
&&
ILZ034-035-100445-
/O.CON.KDVN.FL.A.0007.210510T0651Z-210512T0036Z/
/CLMI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
344 PM CDT Sun May 9 2021
The Flood Watch continues for
the La Moine River at Colmar.
* From late tonight to Tuesday evening.
* At 3:15 PM CDT Sunday the stage was 14.1 feet.
* Flood stage is 20.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached just after midnight tonight.
* Impact...At 20.0 feet, Water affects the lowest portions of
Lambert Road and affects Lamar Road approximately 100 feet north
of the intersection with County Road 26.
* Impact...At 22.5 feet, Water affects lower roads around Birmingham.
&&
LAT...LON 4043 9093 4024 9074 4013 9066 4013 9072
4040 9102
$$
Ervin685
WGUS63 KDVN 100142
FFADVN
Flood Watch
National Weather Service Quad Cities IA IL
842 PM CDT Sun May 9 2021
...The Flood Watch continues for the following rivers in Illinois...
La Moine River at Colmar affecting Hancock and McDonough Counties.
This Flood Watch is based on limited confidence associated with
routed flows from upstream. As the forecast becomes more certain,
this watch will either be upgraded to a warning or cancelled.
River Forecasts include past precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Watch means there is a potential for flooding based on
current forecasts. You should monitor later forecasts and be alert
for possible flood warnings. Those living in areas prone to flooding
should be prepared to take action should flooding develop.
Additional information is available at www.weather.gov/quadcities.
The next statement will be issued late tonight.
&&
ILZ034-035-100945-
/O.CON.KDVN.FL.A.0007.210510T0651Z-210512T0036Z/
/CLMI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
842 PM CDT Sun May 9 2021
The Flood Watch continues for
the La Moine River at Colmar.
* From late tonight to Tuesday evening.
* At 7:45 PM CDT Sunday the stage was 16.7 feet.
* Flood stage is 20.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached late tomorrow morning.
* Impact...At 20.0 feet, Water affects the lowest portions of
Lambert Road and affects Lamar Road approximately 100 feet north
of the intersection with County Road 26.
&&
LAT...LON 4043 9093 4024 9074 4013 9066 4013 9072
4040 9102
$$
Gross920
WGUS63 KDVN 100823
FFADVN
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Quad Cities IA IL
323 AM CDT Mon May 10 2021
...The Flood Watch is extended for the following rivers in
Illinois...
La Moine River at Colmar affecting Hancock and McDonough Counties.
River Forecasts include past precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flood Watch means there is a potential for flooding based on
current forecasts. You should monitor later forecasts and be alert
for possible flood warnings. Those living in areas prone to flooding
should be prepared to take action should flooding develop.
Additional information is available at www.weather.gov/quadcities.
The next statement will be issued late this morning.
&&
ILZ034-035-101630-
/O.EXT.KDVN.FL.A.0007.000000T0000Z-210512T0037Z/
/CLMI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
323 AM CDT Mon May 10 2021
The Flood Watch continues for
the La Moine River at Colmar.
* Until Tuesday evening.
* At 2:45 AM CDT Monday the stage was 18.2 feet.
* Flood stage is 20.0 feet.
* Flooding is possible.
* Forecast...Flood stage may be reached this afternoon.
* Impact...At 20.0 feet, Water affects the lowest portions of
Lambert Road and affects Lamar Road approximately 100 feet north
of the intersection with County Road 26.
&&
LAT...LON 4043 9093 4024 9074 4013 9066 4013 9072
4040 9102
$$
McClure593
WGUS63 KDVN 101552
FFADVN
Flood Watch
National Weather Service Quad Cities IA IL
1052 AM CDT Mon May 10 2021
...The Flood Watch is cancelled for the following rivers in
Illinois...
La Moine River at Colmar affecting Hancock and McDonough Counties.
ILZ034-035-101700-
/O.CAN.KDVN.FL.A.0007.000000T0000Z-210510T1552Z/
/CLMI2.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1052 AM CDT Mon May 10 2021
The Flood Watch is cancelled for
the La Moine River at Colmar.
* At 9:45 AM CDT Monday the stage was 18.5 feet.
* Flood stage is 20.0 feet.
* Forecast...Flood stage is not expected to be reached
&&
LAT...LON 4043 9093 4024 9074 4013 9066 4013 9072
4040 9102
$$
CousinsWhat forecasters said that day
The local office's own words before this river flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood watch went out at May 8, 5:32 AM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, May 8, 5:32 AM CDT, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
532 AM CDT Sat May 8 2021
...12z AVIATION UPDATE...
.SYNOPSIS...
Issued at 336 AM CDT Sat May 8 2021
Surface ridge extends into northeast Iowa and northwest Illinois
early this morning. This is leading to an ideal radiational
cooling setup in these areas allowing temperatures to drop into
the 30s, with some lower 30s in favored cold drainage sites.
Further south temperatures were holding in the 40s into far
southeast Iowa and northeast Missouri with mid level cloud cover
moving into that portion of the service area. Aloft, a shortwave
trough was located over the Rockies. In the low levels, a surface
low was over Wyoming with a secondary low forming along the
Colorado front range. The low is forecast to consolidate and
deepen while emerging into the Central Plains today, and then
track eastward along a warm front to our south over the next 24+
hrs, as the upper level shortwave shifts east and eventually
traverses the Midwest. This will eventually lead to widespread and
much needed rain for the region by tonight into early Sunday.
&&
.SHORT TERM...(Today through Sunday)
ISSUED AT 336 AM CDT Sat May 8 2021
Confidence is high that many areas will see rain, with the period
by tonight into early Sunday harboring the most widespread
coverage and subsequent greatest PoPs. This rain will be driven
by several features including... 1) an upper level shortwave
moving eastward from the Rockies through the Midwest inducing
increasing upper level divergence... 2) Right entrance region of
Mid Atlantic to Great Lakes jet, with strong mid level
frontogenetical response and a Fgen circulation traversing near to
just south of the service area... 3) low to mid level warm, moist
advection... and 4) convergence on the nose of SSW low level jet.
Where confidence is lower is with rainfall amounts and location
of the heavier amounts. Factors contributing to the lower
confidence rain amount forecast include lower dew points in the
30s and 40s and elevated nature of the precipitation well north
of the surface warm front, both of which could work in tandem to
temper rainfall rates some. In addition, if surface based
convection forms south of the warm front there is some potential
for disruption of the moisture feed. This all said, precipitable
water values increasing to 1.2 to 1.5 inches combined with the
strong forcing should support the potential for at least a 1-2
inch swath of rain. With the mid level low tracking near to
just south of the area these higher amounts may be favored from
Hwy 34 corridor to near I-80. Again though confidence is low on
exact placement of the higher amounts, it looks likely that much
of the area is in line for a soaking rain. Some embedded thunder
is also anticipated, especially south of I-80 with some elevated
instability suggested. Given the fairly dry stretch of weather
over the past couple of weeks, and the largely stratiform nature
of the precipitation (some embedded convection), flooding
potential appears to be low with rises on area rivers likely to
be within bank. This will be a chilly rain as well with
temperatures in the 30s and lower 40s tonight into early Sunday
morning. In fact, forecast soundings show a deepening nearly
isothermal layer from near surface to 700 mb developing late
tonight and early Sunday AM with a marked increase in northeast
winds through this layer. This could support some potential for a
few snowflakes to mix in with the rain in some areas north of
I-80. Speaking of the winds they will be rather gusty at times
tonight into Sunday perhaps 20-30 mph at times in the tightening
pressure gradient and ramping of winds just off the surface.
More forecast details...
Today, will foster some shower chances late morning through
afternoon west/southwest portions of the service area in
theta-e advection with likely burgeoning coverage by this
evening. The many dry hours and some solar insolation should get
highs back into the 50s with a few areas around 60/lower 60s where
sun is out longer... this appears favored from QC and northeast.
Where the rain occurs temperatures should drop down through the
50s.
Tonight, a developing widespread chilly rain... possibly mixed
with snowflakes north, with lows generally in the upper 30s and
lower 40s amidst gusty northeast winds and chills in the 20s and
30s.
Mother's Day... unfortunately not the best looking of days for
area Moms. Rain should be tapering off through midday Sunday.
This may be followed up by some sun peaks in the afternoon,
especially north/west of Quad Cities. This may allows highs to
recover into the mid/upper 50s in this portion of the service area
with lower 50s elsewhere. Winds will also remain brisk throughout
the day from the E/NE at 15 to 30 mph making it feel more like the
upper 30s and 40s at times.
.LONG TERM...(Sunday night through Friday)
ISSUED AT 336 AM CDT Sat May 8 2021
Key Messages:
1) Dry conditions favored for early to mid next week with
temperatures on a moderating trend.
2) Chance of precipitation near the end of the period.
Sunday Night through Tuesday Night...
Any rain showers leftover from the short term period will be exiting
the area to the east Sunday evening. This will be followed quickly
by high pressure, which will be settling into the upper and middle
Mississippi River for this period. Dry and quiet conditions will
dominate, which will be welcomed after our rains from the weekend.
Overall, any weather concerns this period will be how cold we can
get during the nights, which could lead to some favorable
development for patchy frost. In this package, have overnight lows
forecast to fall into the low to mid 30s for areas mainly north of
Interstate 80 Sunday and Monday night. However, other fine details
like cloud cover and winds are low confidence right now, and could
significantly impact potential.
Wednesday on...
Guidance remains quite varied beyond Wednesday, with a mix of
solutions offering either continued dry weather or another soaking
rain. The ECMWF/CMC are in the first camp, and maintain a fairly
strong surface high pressure over the Midwest through Thursday
before it eventually moves into the Mid Atlantic states Friday.
Meanwhile, in the second camp the GFS is more robust with a potent
shortwave bringing widespread rain and storms to the area beginning
Wednesday. The first camp does bring the same shortwave across the
area, but its impacts do not occur until Friday. Based on this, our
chances of seeing measurable rain for late in the short term are
fairly reasonable, but timing remains in question. NBM does a good
job of handling the uncertainty with broad 'slight chance' to
'chance' POPs, and will continue to use this for the forecast.
The good news is our advertised warming trend is still holding
strong, with most guidance hinting at temperatures returning to the
70s in time for next weekend.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday Morning)
ISSUED AT 528 AM CDT Sat May 8 2021
VFR conditions anticipated largely today, with a chance of PM
showers. Tonight, rain/showers look to become widespread with
conditions lowering into predominantly MVFR with some IFR.
Scattered storms are also possible. Winds will be predominantly
from E/NE increasing to at or above 10 kts later today and further
strengthen tonight with gusts 20-30 kts possible.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Frost Advisory until 8 AM CDT this morning for Buchanan-Clinton-
Delaware-Dubuque-Jackson-Jones.
IL...Frost Advisory until 8 AM CDT this morning for Bureau-Carroll-
Henry IL-Jo Daviess-Putnam-Stephenson-Whiteside.
MO...NONE.
&&
SYNOPSIS...McClure
SHORT TERM...McClure
LONG TERM...Speck
AVIATION...McClureHazardous weather outlook, May 8, 8:15 AM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 815 AM CDT Sat May 8 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-091315- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 815 AM CDT Sat May 8 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT Thunderstorms are possible tonight, with moderate to heavy rain at times. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY Moderate to heavy rains will diminish by midday Sunday, with final rainfall totals of one to two inches expected south of Interstate 80. Areas of frost will be possible Monday and Tuesday morning mainly north of Highway 30 as overnight lows dip into the low to mid 30s. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. However, any reports of rainfall over an inch would be greatly appreciated.
Nearby
River Flood Watches in Illinois, 2021Every river flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.